Alert archive / Maine / Wind Chill Warnings in 2014

Wind Chill Warning 2, NWS Gray, ME

January 20, 2014Franklin County, Oxford County, Somerset County, Maine; Coos County, New Hampshire

NWS Gray, ME issued this wind chill warning at Jan 20, 2014, 3:00 AM EST for Franklin County, Oxford County, Somerset County, Maine; Coos County, New Hampshire. It took effect at Jan 20, 2014, 9:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2014, 3:00 AM EST (08:00 UTC)
In effect from
Jan 20, 2014, 9:00 PM EST
Expired
Jan 21, 2014, 2:39 AM EST
In force
6 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH

The radar

The Portland,ME radar (KGYX), 118 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2014-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2014-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WWUS41 KGYX 200800
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
300 AM EST MON JAN 20 2014

...WIND CHILL VALUES WILL BE DROPPING QUICKLY TONIGHT...

.AN ARCTIC FRONT WILL CROSS MAINE AND NEW HAMPSHIRE FROM NORTHWEST
TO SOUTHEAST TODAY. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL
ALLOW MUCH COLDER AIR TO ENTER THE REGION. THE COMBINATION OF
BELOW ZERO TEMPERATURES LATER TONIGHT WITH A NORTHWEST BREEZE WILL
ALLOW FOR DANGEROUSLY LOW WIND CHILL VALUES TO DEVELOP.

MEZ007>009-NHZ001-002-202100-
/O.NEW.KGYX.WC.W.0002.140121T0400Z-140121T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
300 AM EST MON JAN 20 2014

...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
TUESDAY.

* HAZARD TYPES...WIND CHILLS BETWEEN 30 AND 35 BELOW.

* TIMING...LATER TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...FROST BIT CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH AND DIMINISHING.

* TEMPERATURES...16 BELOW TO ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN
LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT
LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE.

&&

$$

MEZ012>014-NHZ003-004-202100-
/O.NEW.KGYX.WC.Y.0003.140121T0400Z-140121T1400Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
LITTLETON...NORTH CONWAY
300 AM EST MON JAN 20 2014

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
TUESDAY.

* HAZARD TYPES...WIND CHILL VALUES OF 20 TO 29 BELOW ZERO.

* TIMING...LATER TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...FROST BIT CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH AND DIMINISHING.

* TEMPERATURES...10 BELOW TO 8 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP
ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE
COLD AND BRING YOUR PETS INSIDE. 

&&

$$
4 follow-up statements
188 
WWUS41 KGYX 201440
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
940 AM EST MON JAN 20 2014

...WIND CHILL VALUES WILL BE DROPPING QUICKLY TONIGHT...

.AN ARCTIC FRONT WILL CROSS MAINE AND NEW HAMPSHIRE FROM
NORTHWEST TO SOUTHEAST TODAY. GUSTY NORTHWEST WINDS BEHIND THE
FRONT WILL ALLOW MUCH COLDER AIR TO ENTER THE REGION. THE
COMBINATION OF BELOW ZERO TEMPERATURES LATER TONIGHT WITH A
NORTHWEST BREEZE WILL ALLOW FOR DANGEROUSLY LOW WIND CHILL VALUES
TO DEVELOP.

MEZ007>009-NHZ001-002-202245-
/O.CON.KGYX.WC.W.0002.140121T0400Z-140121T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
940 AM EST MON JAN 20 2014

...WIND CHILL WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM EST TUESDAY...

* HAZARD TYPES...WIND CHILLS BETWEEN 30 AND 35 BELOW.

* TIMING...LATER TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...ZERO TO 15 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN
LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT
LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE.

&&

$$

MEZ012>014-NHZ003-004-202245-
/O.CON.KGYX.WC.Y.0003.140121T0400Z-140121T1400Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
LITTLETON...NORTH CONWAY
940 AM EST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM EST TUESDAY...

* HAZARD TYPES...WIND CHILL VALUES OF 20 TO 29 BELOW ZERO.

* TIMING...LATER TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...10 ABOVE TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP
ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE
COLD AND BRING YOUR PETS INSIDE.

&&

$$
939 
WWUS41 KGYX 202021
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
321 PM EST MON JAN 20 2014

...VERY COLD AIR IN PLACE TONIGHT AND SNOW EXPECTED TUESDAY NIGHT...

.AN ARCTIC FRONT CROSSED MAINE AND NEW HAMPSHIRE FROM NORTHWEST TO
SOUTHEAST THIS AFTERNOON. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL
ALLOW MUCH COLDER AIR TO ENTER THE REGION. THE COMBINATION OF
BELOW ZERO TEMPERATURES LATER TONIGHT WITH A NORTHWEST BREEZE WILL
ALLOW FOR DANGEROUSLY LOW WIND CHILL VALUES TO DEVELOP.

SNOW IS EXPECTED TO SPREAD INTO SOUTHERN NEW HAMPSHIRE TUESDAY
EVENING. SNOW ACCUMULATIONS OF 6 INCHES ARE POSSIBLE... ALONG WITH
VERY COLD TEMPERATURES AND WIND GUSTS TO 30 MPH CAUSING BLOWING
AND DRIFTING SNOW.

MEZ007>009-NHZ001-002-210500-
/O.EXT.KGYX.WC.W.0002.140121T0200Z-140121T1700Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
321 PM EST MON JAN 20 2014

...WIND CHILL WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO
NOON EST TUESDAY...

* HAZARD TYPES...WIND CHILLS BETWEEN 30 AND 35 BELOW.

* TIMING...LATER TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...10 TO 15 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN
LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT
LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE.

&&

$$

MEZ012>014-NHZ003-004-210500-
/O.EXT.KGYX.WC.Y.0003.140121T0500Z-140121T1400Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
LITTLETON...NORTH CONWAY
321 PM EST MON JAN 20 2014

...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM EST TUESDAY...

* HAZARD TYPES...WIND CHILL VALUES OF 20 TO 29 BELOW ZERO.

* TIMING...LATER TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...10 ABOVE TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP
ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE
COLD AND BRING YOUR PETS INSIDE.

&&

$$

NHZ013-014-210500-
/O.NEW.KGYX.WS.A.0002.140122T0000Z-140122T1700Z/
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SALEM...DERRY...EXETER...PORTSMOUTH...
HAMPTON
321 PM EST MON JAN 20 2014

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING.

* HAZARD TYPES... HEAVY SNOW AND BLOWING SNOW.

* ACCUMULATIONS...SNOW ACCUMULATION OF 5 TO 7 INCHES... ALONG WITH
  BLOWING AND DRIFTING SNOW.

* TIMING...TUESDAY EVENING THROUGH WEDNESDAY MORNING.

* IMPACTS...HEAVY SNOW WILL MAKE FOR WINTER DRIVING CONDITIONS. BLOWING
  AND DRIFTING SNOW MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF
  MILE AT TIMES.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...5 TO 15 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

KIMBLE/CURTIS
260 
WWUS41 KGYX 210329
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1029 PM EST MON JAN 20 2014

...VERY COLD AIR IN PLACE TONIGHT AND SNOW EXPECTED TUESDAY
NIGHT...

.AN ARCTIC FRONT CROSSED MAINE AND NEW HAMPSHIRE FROM NORTHWEST
TO SOUTHEAST THIS AFTERNOON. GUSTY NORTHWEST WINDS BEHIND THE
FRONT WILL ALLOW MUCH COLDER AIR TO ENTER THE REGION. THE
COMBINATION OF BELOW ZERO TEMPERATURES LATER TONIGHT WITH A
NORTHWEST BREEZE WILL ALLOW FOR DANGEROUSLY LOW WIND CHILL VALUES
TO DEVELOP.

SNOW IS EXPECTED TO SPREAD INTO SOUTHERN NEW HAMPSHIRE TUESDAY
EVENING. SNOW ACCUMULATIONS OF 6 INCHES ARE POSSIBLE... ALONG
WITH VERY COLD TEMPERATURES AND WIND GUSTS TO 30 MPH CAUSING
BLOWING AND DRIFTING SNOW.

MEZ007>009-NHZ001-002-211000-
/O.CON.KGYX.WC.W.0002.000000T0000Z-140121T1700Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
1029 PM EST MON JAN 20 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON EST TUESDAY...

* HAZARD TYPES...WIND CHILLS BETWEEN 30 AND 35 BELOW.

* TIMING...LATER TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...14 BELOW TO 2 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN
LAYERS...AND KEEP ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT
LIVESTOCK FROM THE COLD AND BRING YOUR PETS INSIDE.

&&

$$

MEZ012>014-NHZ003-004-211000-
/O.CON.KGYX.WC.Y.0003.140121T0500Z-140121T1400Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
LITTLETON...NORTH CONWAY
1029 PM EST MON JAN 20 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY...

* HAZARD TYPES...WIND CHILL VALUES OF 20 TO 29 BELOW ZERO.

* TIMING...LATER TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...8 BELOW TO 9 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP
ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE
COLD AND BRING YOUR PETS INSIDE.

&&

$$

NHZ013-014-211000-
/O.CON.KGYX.WS.A.0002.140122T0000Z-140122T1700Z/
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SALEM...DERRY...EXETER...PORTSMOUTH...
HAMPTON
1029 PM EST MON JAN 20 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING...

* HAZARD TYPES... HEAVY SNOW AND BLOWING SNOW.

* ACCUMULATIONS...POTENTIAL FOR SNOW ACCUMULATION OF 6 INCHES.

* TIMING...TUESDAY EVENING THROUGH WEDNESDAY MORNING.

* IMPACTS...HEAVY SNOW MAY MAKE FOR HAZARDOUS WINTER DRIVING
  CONDITIONS. BLOWING AND DRIFTING SNOW MAY REDUCE VISIBILITIES TO
  LESS THAN ONE HALF MILE AT TIMES.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...4 TO 14 ABOVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
851 
WWUS41 KGYX 210739
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
239 AM EST TUE JAN 21 2014

...SNOW WILL DEVELOP OVER SOUTHERNMOST MAINE AND NEW HAMPSHIRE
EARLY THIS EVENING...

.GUSTY NORTHWEST WINDS COMBINED WITH TEMPERATURES NEAR OR BELOW
ZERO WILL ALLOW FOR DANGEROUSLY LOW WIND CHILL VALUES EARLY THIS
MORNING OVER THE MOUNTAINS AND FOOTHILLS.

SNOW IS EXPECTED TO SPREAD INTO SOUTHERN NEW HAMPSHIRE EARLY THIS
EVENING. SNOW ACCUMULATIONS OF 6 INCHES ARE POSSIBLE...ALONG WITH
VERY COLD TEMPERATURES AND WIND GUSTS APPROACHING 30 MPH...CAUSING
BLOWING AND DRIFTING SNOW.

MEZ007>009-NHZ001-002-211400-
/O.CAN.KGYX.WC.W.0002.000000T0000Z-140121T1700Z/
/O.EXA.KGYX.WC.Y.0003.000000T0000Z-140121T1400Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...COLEBROOK...BERLIN...LANCASTER
239 AM EST TUE JAN 21 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE
WIND CHILL WARNING HAS BEEN CANCELLED.

* HAZARD TYPES...WIND CHILL VALUES OF 20 TO 29 BELOW ZERO.

* TIMING...EARLY THIS MORNING.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WINDS...NORTHWEST 5 TO 15 MPH.

* TEMPERATURES...14 BELOW TO 2 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP
ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE
COLD AND BRING YOUR PETS INSIDE. 

&&

$$

MEZ012>014-NHZ003-004-211400-
/O.CON.KGYX.WC.Y.0003.000000T0000Z-140121T1400Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD...
LITTLETON...NORTH CONWAY
239 AM EST TUE JAN 21 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* HAZARD TYPES...WIND CHILL VALUES OF 20 TO 29 BELOW ZERO.

* TIMING...EARLY THIS MORNING.

* IMPACTS...FROST BITE CAN OCCUR QUICKLY ON EXPOSED SKIN.

* WINDS...NORTHWEST 5 TO 15 MPH.

* TEMPERATURES...8 BELOW TO 5 ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR AND
GUSTY WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE OR LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. IF YOU MUST GO OUTSIDE DRESS IN LAYERS...AND KEEP
ALL YOUR SKIN AND YOUR HEAD COVERED. PROTECT LIVESTOCK FROM THE
COLD AND BRING YOUR PETS INSIDE.

&&

$$

NHZ013-014-211700-
/O.CON.KGYX.WS.A.0002.140122T0000Z-140122T1700Z/
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...SALEM...DERRY...EXETER...PORTSMOUTH...
HAMPTON
239 AM EST TUE JAN 21 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

* HAZARD TYPES...HEAVY SNOW AND BLOWING SNOW.

* ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 8 INCHES POSSIBLE.

* TIMING...THIS EVENING THROUGH WEDNESDAY MORNING.

* IMPACTS...HEAVY SNOW MAY MAKE FOR HAZARDOUS WINTER DRIVING 
  CONDITIONS. BLOWING AND DRIFTING SNOW MAY REDUCE VISIBILITIES 
  TO LESS THAN ONE HALF MILE AT TIMES.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...8 TO 16 ABOVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 19, 9:15 PM EST, 5 hours 45 minutes earlier.

Area forecast discussion, Jan 19, 9:15 PM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
915 PM EST SUN JAN 19 2014

.SYNOPSIS...
AN ARCTIC COLD FRONT WILL MOVE INTO THE REGION TONIGHT...PUSHING
OFFSHORE MONDAY AFTERNOON. HIGH PRESSURE BUILDS IN FROM THE WEST
TUESDAY AND WEDNESDAY AS LOW PRESSURE PASSES BY OFFSHORE. ANOTHER
LOW DEVELOPS ON THE REMNANT FRONT ON THURSDAY. HIGH PRESSURE IS
EXPECTED FRIDAY WHILE ANOTHER ARCTIC FRONT APPROACHES LATE FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
9 PM UPDATE...NO MAJOR CHANGES TO THE FORECAST. ARCTIC FRONT WILL
APPROACH TONIGHT AND WILL LIKELY BRING SOME SQUALLS LATE TONIGHT
TO THE INTERIOR...AND PERHAPS TO THE COASTAL PLAIN EARLY MONDAY
MORNING.

PREVIOUS DISCUSSION...

700MB TROUGH AXIS HAS MOVED THROUGH THE NORTHEAST BRINGING AN END
TO MOST OF THE SNOW SHOWERS. SOME DRYING IS OCCURRING TO THE SW
ALLOWING THE SUN TO SHINE LATE TODAY. SKIES WILL BE OVERCAST ONCE
AGAIN EVERYWHERE TONIGHT AS A COLD FRONT DROPS INTO NORTHERN
SECTIONS. THE CLOUDS AS WELL AS GUSTY WSW WINDS WILL KEEP
TEMPERATURES UP SOMEWHAT...HOWEVER COLD AIR WILL DAM ALONG THE
HIGHER TERRAIN EVEN BEFORE DAYBREAK...MAKING FOR A LARGE
TEMPERATURE SPREAD. SINGLE DIGITS ARE LIKELY ACROSS THE NORTH
WITH DEW POINTS DROPPING QUICKLY BEHIND THE BOUNDARY. COASTAL AND
INLAND LOCATIONS WILL BE LOWER 20S. ONLY EXPECTING NORTHERN NEW
HAMPSHIRE AND THE WESTERN MAINE MOUNTAINS TO GET MEASURABLE
PRECIPITATION FROM THIS AS THE FRONT IS STRUNG OUT WELL AWAY FROM
ANY GOOD LIFT. THE MOUNTAINS SHOULD PROVIDE ENOUGH UPSLOPE TO
COMPENSATE AND PRODUCE A FEW SHOWERS. SUDDEN SNOW SQUALLS ARE
POSSIBLE WITH GUSTY WINDS IN PLACE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
BROAD SCALE TROUGHING WILL MOVE THE FRONT SLOWLY THROUGH THE
REGION AND OFFSHORE BY TOMORROW AFTERNOON. AS COLD AIR SETTLES
IN...THE MOUNTAINS AND FOOTHILLS WILL STRUGGLE TO GAIN A FEW
DEGREES DURING THE DAY...AND WILL LIKELY REACH THEIR HIGH
TEMPERATURES EARLY. COASTAL AND INLAND SECTIONS WILL REACH THE MID
30S WITH THE HELP OF CONTINUED DOWNSLOPING WINDS...HOWEVER THE
WINDS WILL MAKE IT SEEM COLDER THAN IT IS.

THE ATMOSPHERE DECOUPLES SIGNIFICANTLY TOMORROW NIGHT ALLOWING
FOR LIGHTER WINDS AND PARTLY CLOUDY TO CLEAR SKIES. EXPECT
TEMPERATURES TO PLUMMET INTO THE MINUS TEENS NORTH TO SINGLE
DIGITS SOUTH. WILL LIKELY NEED A WIND CHILL ADVISORY OR WARNING
FOR NORTHERN SECTION WHERE APPARENT TEMPERATURES DROP INTO -20 TO
-35 F TERRITORY. THIS WOULD BE ISSUED EARLY MONDAY MORNING.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
COLD AIR IS FIRMLY IN PLACE BY TUESDAY. IN FACT... THE ENTIRE LONG
TERM PORTION OF THE FORECAST IS BELOW FREEZING. THERE MAY BE SOME
FLIRTATIONS WITH TEMPERATURES NEAR FREEZING BY SATURDAY... BUT
ULTIMATELY THESE FLIRTATIONS WILL BE REJECTED.

FIRST ARCTIC AIR MASS IN PLACE TUESDAY KEEPS TEMPERATURES FROM
RISING OUT OF THE TEENS (SINGLE DIGITS TO THE NORTH OF THE
MOUNTAINS). LOW PRESSURE PASSING BY OFFSHORE HAS A SMALL CHANCE OF
PROVIDING LIGHT SNOW TO THE COAST TUESDAY NIGHT. OTHERWISE IT WILL
BE COLD WITH MOST AREAS FALLING BELOW ZERO. WINDS DO NOT
COMPLETELY DIE DOWN THOUGH... AND WIND CHILL VALUES OF 20 BELOW OR
COLDER ARE EXPECTED JUST ABOUT ALL THE WAY TO THE COAST. 30 BELOW
OR COLDER IS EXPECTED TO THE NORTH OF THE MOUNTAINS. EXPECT
SIMILAR CONDITIONS WEDNESDAY AND THURSDAY AS HIGH TEMPERATURES MAY
REACH THE MID TEENS TOWARD THE COAST... WITH TEMPERATURES FALLING
BELOW ZERO FOR MOST AREAS AT NIGHT.

ARCTIC HIGH SHIFTS EAST ON FRIDAY... ALLOWING A SOUTHERLY FLOW TO
BRING A LITTLE WARMER AIR INTO THE AREA. TEMPERATURES RISE TO NEAR
20 FRIDAY NEAR THE COAST... AND THEN TO NEAR 30 BY SATURDAY.
ANOTHER COLD FRONT BRINGS MORE ARCTIC AIR LATER SATURDAY INTO SUNDAY.

OVERALL NO MAJOR STORM SYSTEMS EXPECTED TO IMPACT THE REGION. JUST
DRY AND COLD THROUGH NEXT WEEKEND.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
SHORT TERM...VFR FOR ALL SITES EXCEPT KHIE WHERE LOW LEVEL
MOISTURE WILL REMAIN TRAPPED. LIGHT SNOW SHOWERS WILL CONTINUE
FOR KHIE AND MVFR CONDITIONS WILL DEVELOP OVERNIGHT AND INTO
TOMORROW MORNING. WSW WINDS CONTINUE AND REMAIN SOMEWHAT GUSTY
OVERNIGHT.

LONG TERM...GENERALLY VFR CONDITIONS... BUT COLD... THROUGH THE
END OF THE WEEK.

&&

.MARINE...
SHORT TERM...GALE WARNINGS ARE STILL UP FOR THE OUTER WATERS WITH
SMALL CRAFT ADVISORIES FOR THE BAYS. THESE CONTINUE UNTIL LATE
TONIGHT AT WHICH POINT SMALL CRAFT ADVISORIES WILL LIKELY BE
ISSUED OR CONTINUED EVERYWHERE. IN ADDITION...LIGHT TO MODERATE
FREEZING SPRAY WILL DEVELOP TOMORROW EVENING AS WINDS INCREASE
BEHIND A COLD FRONT.

LONG TERM...GUSTS TO 25 KT OR HIGHER ARE POSSIBLE TUESDAY NIGHT
INTO WEDNESDAY AS COLD ADVECTION OCCURS ACROSS THE WATERS. THIS
VERY COLD AIR COULD BE COLD ENOUGH TO PRODUCE FREEZING SPRAY.
AFTER THIS WINDS GENERALLY STAY BELOW 25 KT UNTIL FRIDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR ANZ151-153.
     GALE WARNING UNTIL 7 AM EST MONDAY FOR ANZ150-152-154.

&&
Hazardous weather outlook, Jan 20, 2:41 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
241 AM EST MON JAN 20 2014

MEZ007>009-NHZ001-002-210745-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
241 AM EST MON JAN 20 2014

...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

AN ARCTIC COLD FRONT WILL APPROACH THE AREA FROM THE WEST TONIGHT.
SNOW SHOWERS...WITH EMBEDDED HEAVIER SNOW SQUALLS...WILL CROSS THE
AREA WITH THE FRONT. SNOW COULD BRIEFLY BE HEAVY AT TIMES WITH ANY
SQUALL. ACCUMULATIONS WILL BE CONFINED TO THE HIGHER TERRAIN OF
NEW HAMPSHIRE AND WESTERN MAINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

WIND CHILL VALUES WILL BE DROPPING MONDAY NIGHT...WITH READINGS
POSSIBLY 20 BELOW OR LOWER BY TUESDAY MORNING IN THE MOUNTAINS.
WIND CHILL READINGS OF 20 BELOW OR LOWER ARE ALSO EXPECTED
WEDNESDAY MORNING FOR MOST OF MAINE AND NEW HAMPSHIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012>014-NHZ003-004-210745-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN GRAFTON-
NORTHERN CARROLL-
241 AM EST MON JAN 20 2014

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

AN ARCTIC COLD FRONT WILL APPROACH THE AREA FROM THE WEST TONIGHT.
SNOW SHOWERS...WITH EMBEDDED HEAVIER SNOW SQUALLS...WILL CROSS THE
AREA WITH THE FRONT. SNOW COULD BRIEFLY BE HEAVY AT TIMES WITH ANY
SQUALL. ACCUMULATIONS WILL BE CONFINED TO THE HIGHER TERRAIN OF
NEW HAMPSHIRE AND WESTERN MAINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

WIND CHILL VALUES WILL BE DROPPING MONDAY NIGHT...WITH READINGS
POSSIBLY 20 BELOW OR LOWER BY TUESDAY MORNING IN THE MOUNTAINS.
WIND CHILL READINGS OF 20 BELOW OR LOWER ARE ALSO EXPECTED
WEDNESDAY MORNING FOR MOST OF MAINE AND NEW HAMPSHIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ018>028-NHZ005>010-013-014-210745-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
241 AM EST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

AN ARCTIC COLD FRONT WILL APPROACH THE AREA FROM THE WEST TONIGHT.
SNOW SHOWERS...WITH EMBEDDED HEAVIER SNOW SQUALLS...WILL CROSS THE
AREA WITH THE FRONT. SNOW COULD BRIEFLY BE HEAVY AT TIMES WITH ANY
SQUALL. ACCUMULATIONS WILL BE CONFINED TO THE HIGHER TERRAIN OF
NEW HAMPSHIRE AND WESTERN MAINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIND CHILL VALUES WILL BE DROPPING MONDAY NIGHT...WITH READINGS
POSSIBLY 20 BELOW OR LOWER BY TUESDAY MORNING IN THE MOUNTAINS.
WIND CHILL READINGS OF 20 BELOW OR LOWER ARE ALSO EXPECTED
WEDNESDAY MORNING FOR MOST OF MAINE AND NEW HAMPSHIRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-210745-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
241 AM EST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE FREEZING SPRAY IS LIKELY MONDAY NIGHT INTO TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 3:00 AM ESTWind Chill AdvisoryGYXFranklin, Oxford, Somerset30 hr
Jan 20, 3:16 PM ESTGale WatchGYX11 hr
Jan 20, 3:16 PM ESTHeavy Freezing Spray AdvisoryGYX11 hr
Jan 20, 3:21 PM ESTWinter Storm WatchGYXRockingham18 hr

Nearby

Wind Chill Warnings in Maine, 2014Wind Chill Warnings in New Hampshire, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.